Why is resting heart beat low in am and higher in pm?

Hi all,

Does anyone know why I would have a higher resting heart rate at night? I have been taking it for 2 weeks now. It is between 53 and 56 bpm in the morning and between 69 and 74 bpm in the evening. Last night upon trying to sleep my heart was pounding and when I counted it was 76 bpm. I am not on any meds yet again as I think that I am going hyper at times.

I know that my cortisol is slightly low in the am and slightly high in the pm. Would this explain it.

Also, when I take anything, thyroid meds or vit d I never feel the effects until the evening and this is when I feel that I am going hyper.

Also, interestingly, I am getting the majority of my left side paralysis ( hemiplegic migraine) on the evening and have been wondering if it was some kind of thyrotoxic paralysis but of course this was dismissed by the Endo.

My body seems to wake up in the evening. Is this a normal hypo symptom?

Thanks for any thoughts

Carolineanne

4 Replies

oldestnewest
  • Hi First cortisone can effect the heart, because of my heart I am not allowed even local cortisone injections as so dangerous for me.If taking vit D , a hormone and very important, it is essential to have calcium checked first and repeated after say 6 months on D. It cannot safely be taken if calcium out of range, it is very dangerous to the heart as an electrolyte.At the rates you give for heart that is fine. However I am wondering why you are taking it in the night. if it is because of how you feel, AF ( Atrial fibrillation )is more noticable at night, when resting. I think it is unlikely in your examples. However when you think it is pounding check your pulse ( Heart rate ) several times together. is it swinging much higher? If so, keep a record and see GP. Ask for a 24 or better 7 day home monitor. This does little ECG`s all the time. This will not show on an ECG as intermittent. This is the only way to diagnose it, unless on a permanent monitor in hospital.Do you split your dose of thyroxine,? take over 4 hours apart, that may help. D too should be split taken with meals Migraine is auto immune ,like lots of things thee days. If your thyroid disease is autoimmune, you can get lots of other autoimmune conditions, I had 12 at the last count. They usually occur gradually and are treated or not as they occur.I hope this is some help to you.If you wish to reply do not forget to click on "reply to this question" or I will not receive it.

    Best wishes,

    Jackie

  • Hi Jackie

    Thanks for your reply. I am not very good at explaining my symptoms. Just to clarify, I take supplements or thyroid meds in the day not on the evening but then I will feel the effects of them on the evening. It's like going hyper. I cannot tolerate thyroid meds but I retry them as I want to get well. It is quite difficult to explain. Even when I am on nothing at all it feels like my body comes alive at early evening. I notice at certain times of the month that I am going hyper on the evening. If I happen to be retrying thyroid meds on a particular day, I will take them in the day, but early evening I will feel the effects of going hyper or my metabolism waking up. Sometimes it will be that I feel more energy and sometimes it will be anxiety, faster heartbeat ( never more than 80bpm) and unable to sleep. It doesn't matter what I take, thyroid meds, iron, vit d. Even coconut oil makes me go a little hyper! But not until my magic time of 5-6 pm will i feel it when my body seems to wake up. To compare when taking nothing, I will still feel better on the evening, but then I will have times( for example around mid cycle) where I feel hyper on the evening. Almost as if my own body's hormones are kicking in at 5-6 pm and giving me increased metabolism or energy.

    Anything I take in the day, the effects are not felt until the evening. Even when taking nothing at all it feels like my body does not wake up until evening. I normally need to move my bowels on the evening, my period always starts on the evening, I have more energy in the day. I can't really eat in the day as my digestion just does not work, the food just sits there. Then around 5 pm digestion starts up, I can hear it gurgling and feel it moving. Something is definately kicking in around at that time of the day and if I have say taken some thyroid meds or vit d etc I will feel this 'metabolism wake up'( or whatever it is going on ) even more so ( and it will feel like I am going hyper). This is why I wondered iif the hemiplegic migraine is really some kind of periodic paralysis from a rush of hormone. I just don't know????? It hasn't been diagnosed yet, it's under investigation.

    Sorry my reply is so long- It's so difficult figuring everything out, especially when it all seems muddled and I find it difficult to explain.

    Thanks for your reply, I am monitoring my heart rate more often and it doesn't seem to go high so at least that is one less worry!

    Best wishes

    Carolineanne x

  • Hi Sorry i misunderstood. Now I have a different thought. I could not take thyroxine, partly due to undiagnosed Pancreatitis which effects absorption. Some of this is treated by enzymes, there is a test called Faecal Elastase. I have enzymes on a script to take 20mins before food etc. However as not a drug ,very safe, unusually it is safe to take from Holland and Barrat.( endo said)The main thing that springs to mind , some similar heart symptoms is one of the reasons I could not take thyroxine, I tried 4 makes. Now I have to have armour on a private script( expensive), The other thing worth trying is cutting the thyroxine dose to very low, then gradually build up to the required amount over about a month. All my best consultants tell me to do this with most drugs. of course, not cardiac or antibiotic etc. I do have a lot of problems with drugs and I find this works. I hope some of this is helpful. I find I always have to make my own diagnosis!I am lucky I see some exceptional consultants and always act on what I say but say that because I am so complicated I know best. I do find it is worth investigating your self!

    Best wishes,

    jackie

  • Edit. Line 34 - Meant to say I have more energy in the evening Not day!!

You may also like...